MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER
Model Number 90186
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that the subject retriever fell apart from attachment point to the wire when pulled back into catheter along with the microcatheter.The subject retriever left in the artery, and partially in the catheter then it was pulled back slowly.The subject retriever was successfully removed from the patient's body in the end.The procedure was not completed due to another reason.No other information was provided.
 
Event or Problem Description
It was reported that the subject retriever fell apart from attachment point to the wire when pulled back into catheter along with the microcatheter.The subject retriever left in the artery and partially in the catheter then it was pulled back slowly.The subject retriever was successfully removed from the patient's body in the end.The procedure was not completed due to another reason.No other information was provided.
 
Additional Manufacturer Narrative
Based on the results of the dhr (device history record) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.Analysis of the returned device found that the subject retriever shaped section was detached from the core wire.The core wire was fractured at 4.7mm from the mid solder junction.The core wire coil was removed in order to inspect the proximal end of the core wire break.The microscope confirmed fracture was at transition region from round-to-flat corewire and shows a moderate degree of contamination as shown by darker "flakes" in the images (likely dried procedural fluids/matter).In addition, the images indicate that the fracture site experienced both ductile and brittle fracture.Based on the device analysis the reported event was confirmed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information was received indicating that the device was prepared as per the dfu, no anomalies were noted to the device after removal from the packaging or prior to preparation, and continuous flush was maintained throughout the procedure.The device was returned and it was confirmed that the retriever had become detached from the core wire due to a fracture to the core wire.It is probable that the core wire fractured during difficulties encountered during manipulation of the device.An assignable cause of procedural factor will be assigned to the reported nv - retriever fractured/broken during use and analysed ' retriever core wire broken during use, as this issue appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.

Brand Name
TREVO XP PROVUE 6MM X 25MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10870269
Report Number3012931345-2020-00201
Device Sequence Number3006050
Product Code NRY
UDI-Device Identifier00815742001860
UDI-Public00815742001860
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K143077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2021
Device Model Number90186
Device Catalogue Number90186
Device Lot Number0000029499
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2021
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer02/14/2021
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNKNOWN MANUFACTURER); SOPHIA CATHETER